Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Stress, delayed periods, unprotected sex, no ejaculation. On depo shot, ritalin medication. Pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Question
Hi. I'm 24 years old and had been on the Depo shot for a year. My last Depo shot was in July and I got my period in October. The first day of it was on the 17th and I've been under a lot of stress lately that has really taken a toll on me. I was also put on Ritalin and started taking that on the 15th of this month. My period has been late this month I believe due to stress (it's happened before) and I had unprotected sex on the 16th of this month, is there a possibility I could be pregnant if he didn't ejaculate?
Posted Sun, 6 May 2012 in Women's Health
 
 
Answered by Dr. Gowri Kulkarni 1 hour later
Hi,

Thank you for posting in your query.

Let us try and put in a list of problems that we need to sort.
1. Your worry regarding pregnancy after unprotected sex.
2. Stress.
3. Your medications.

Lets go one by one.

1. Your last menstrual period was on 17-Oct-2011.
As you know that the efficacy of Depo shots last for 3 months, following your last injection in July did you use any form of contraception in the months of October and November?
Besides the unprotected sex that you had on 16th Nov, did you have similar instances in the last month?

Your chances of pregnancy are high if,
A. Your partner has ejaculated inside your vagina.
B. Your vagina orifice has been exposed to sperms/male secretions, as the precum (initial secretion before ejaculation) can contain sperms.
C. If you were not using contraceptive measure.

As you very well said, Stress can lead to delay in your period cycle. My suggestion would be to wait for 2 weeks. If you do not get your periods during this time, do take the urine pregnancy test in 2 weeks time.

2. Stress and 3. Medications
Would you like to share the reasons for your stress?
Why were you started on Ritalin?

Yoga and meditation can help to combat stress levels. Stress is only helpful as long as we let it be our driving force. Do not let it bog you down.

Kindly revert with the answers to my questions so that I could help you better and more precise.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Stress, delayed periods, unprotected sex, no ejaculation. On depo shot, ritalin medication. Pregnancy? 53 minutes later
No, I did not use any form of contraceptive between those two months. That was the only instance of unprotected sex I have had.

I have been stressed out the past few weeks because a very close friend of mine had died, reasons unknown to anyone else. Last week it was reported that she had been shot in the head. It is hard to deal with being so far away from home.

I was started on Ritalin because I was diagnosed with ADHD.
 
 
Answered by Dr. Gowri Kulkarni 30 minutes later
Hi,

Thank you so much for reverting back.

The grief you are going through must be hard to deal with. In such a phase, being alone and away from near and dear ones can compound the feeling of sadness and hopelessness.

During these hours of hardship, it is important that you try and find some confidant or friend to whom you could pour out your feelings. If you believe in god this is the time to seek peace and solace.

Do continue with Ritalin as prescribed by your treating Physician.

As suggested before, there are chances of you being pregnant, so wait for your periods for 2 weeks and do a urine pregnancy test in 2 weeks time. Do use effective modes of contraception, if you are not planning for pregnancy in the near future.

Hope, this answers your query. Please accept my answer in case you do not have further queries.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Stress, delayed periods, unprotected sex, no ejaculation. On depo shot, ritalin medication. Pregnancy? 25 hours later
Is there a chance that I completely missed my period for this month even if I'm not pregnant?
 
 
Answered by Dr. Gowri Kulkarni 4 minutes later
Hi,

Yes it might be possible but it is best to keep it as a remote possibility. The reasons could be varied from medical problems like PCOD, hormone imbalance, anemia to psychological problems like stress

The only way you can confirm or refute a pregnancy is by getting an ultrasound of your abdomen and pelvis done

Hope I have answered your query

Regards,

Dr Gowri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor